Alabama, 2012

Hail and Damaging Wind in Alabama, July 30, 2012

July 30, 2012 · NWS MOB · 3 events in 2 counties and zones

Strong thunderstorms developed across southwest Alabama producing high winds that caused damage.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$7,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MOB wrote it up.

Strong thunderstorms developed across southwest Alabama producing high winds that caused damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at Jul 30, 12:10 PM CST, 2 hours 10 minutes earlier.

Area forecast discussion, Jul 30, 12:10 PM CST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
110 PM CDT MON JUL 30 2012

.AVIATION [18Z TAF ISSUANCE]...ANTICIPATING A FAIRLY ACTIVE
THUNDERSTORM PATTERN TO DEVELOP OVER THE AREA THIS AFTERNOON AND
EXTEND INTO THE EARLY EVENING HOURS. ATMOSPHERE IS PRIMED FOR SOME
OF THESE STORMS TO PRODUCE STRONG WIND GUSTS AND HEAVY RAIN FALL
RATES WHICH WILL GREATLY RESTRICT VISIBILITIES. CONDITIONS WILL
DETERIORATE TO IFR IN AND AROUND THESE STORMS WITH VFR CONDITIONS
EXPECTED TO PREVAIL ELSEWHERE. THUNDERSTORM ACTIVITY IS EXPECTED TO
DIMINISH THIS EVENING AND FIRE UP AGAIN LATE TUESDAY MORNING. /08 JW

********************PREVIOUS DISCUSSIONS**************************

.MESOSCALE UPDATE...THE ATMOSPHERE HAS QUICKLY BECOME VERY UNSTABLE
WITH MLCAPES ALREADY AT 3500-4000 J/KG AS OF 15Z. MLCAPES WILL
LIKELY TOP OUT AT 4500 J/KG ALONG THE COASTAL ZONES THIS AFTERNOON.
AN UPPER LEVEL DISTURBANCE IS CURRENTLY PRODUCING SCATTERED SHOWERS
AND STORMS OVER W CTRL AL/E CTRL MS. THIS FEATURE WILL CONTINUE TO
TRACK SOUTH TODAY AND WILL LIKELY SERVE AS A TRIGGER FOR SCATTERED
THUNDERSTORM DEVELOPMENT AS IT INTERACTS WITH THE HIGHLY UNSTABLE
AIRMASS. COVERAGE MAY BE FURTHER ENHANCED ACROSS THE COASTAL ZONES
AS SFC WINDS TURN SW DUE TO THE DEVELOPING SEABREEZE CIRCULATION...
ENHANCING LOW LEVEL CONVERGENCE. UPDATED THE FORECAST TO INCREASE
POPS TO 40-50 PERCENT ACROSS THE FORECAST AREA.

THERE IS A SLIGHT RISK OF SEVERE STORMS ACROSS THE AREA TODAY GIVEN
THE OBSERVED INSTABILITY...HIGH MOISTURE (PWATS NEAR 2 INCHES)...AND
0-6 KM BULK SHEAR INCREASING TO 30-35 KT. THE MAIN SEVERE THREATS
WILL BE LOCALIZED DAMAGING WIND GUSTS AND HAIL UP TO QUARTER SIZE.

HEAT INDICES ARE FORECAST TO REACH 108 DEGREES ACROSS THE COASTAL
ZONES AS UPPER 70 DEWPOINTS PERSIST THIS AFTERNOON DUE TO THE
DEVELOPING SW WINDS. THEREFORE A HEAT ADVISORY HAS BEEN ISSUED FOR
THOSE ZONES. 16Z OBS SHOW A FEW INLAND LOCATIONS APPROACHING
ADVISORY CRITERIA...HOWEVER...DEWPOINTS ARE FORECAST TO MIX OUT A
LITTLE THIS AFTERNOON...WHICH WOULD BRING INDICES BACK TO SLIGHTLY
BELOW CRITERIA. WILL CONTINUE TO MONITOR OBS AND WILL MAKE
ADJUSTMENTS TO THE ADVISORY AS NECESSARY.

WILL LEAVE RAIN CHANCES AS IS FOR TONIGHT GIVEN THE CONTINUED
NORTHERLY UPPER LEVEL FLOW. THERE IS UNCERTAINTY ON IF WE WILL SEE A
COMPLEX (MCS) APPROACH US TONIGHT. AT THIS TIME THERE IS LITTLE
SUPPORT FROM THE HI-RES GUIDANCE. WE WILL CONTINUE TO EVALUATE THIS
POSSIBILITY. 34/JFB

&&

.PREVIOUS DISCUSSION (ISSUED 333 AM CDT MON JUL 30 2012)...

.SHORT TERM (TODAY AND TONIGHT)...MAIN CONCERN FOR THE NEXT 24 HOURS
WILL BE WARMER THAN NORMAL TEMPS ACROSS MUCH OF THE DEEP SOUTH
RESULTING IN HEAT INDICES RANGING FROM 103 TO 107 ACROSS MUCH OF THE
CWFA TODAY...DUE TO INCREASED SUBSIDENCE FROM DEEP RIDGE SETTING UP
THE WEST...FOLLOWED BY AN ACTIVE NORTHERLY FLOW IN THE MID TO UPPER
LEVELS OVERNIGHT...POSSIBLY LEADING TO A FEW STRONG THUNDERSTORMS IN
THE FORM OF A MCS MOVING SOUTHWARD ACROSS NORTHERN AND EASTERN
SECTIONS OF THE CWFA OVERNIGHT. THE GFS...ECMWF AND NAM ALL SHOW
THIS PATTERN OVERNIGHT WITH THE GFS ALSO HAVING CONVECTIVE FEEDBACK
ISSUES WELL TO THE NORTH AS THIS MID LEVEL ENERGY SURGES SOUTHWARD
ACROSS THE CENTRAL PART OF THE STATE. AT THE SURFACE A BROAD AREA OF
LOW PRESSURE DEVELOPS ON THE WESTERN SIDE OF THE UPPER RIDGE WHICH
IS LIKELY A REFLECTION OF THE STRONG IMPULSE/MCS PUSHING DOWN FROM
NORTH. TO THE SOUTH A WEAK FRONTAL BOUNDARY IS NOTED ACROSS THE
NORTHERN PART OF THE CWFA REMAINING QUASI-STATIONARY THROUGH TONIGHT
WITH A SOMEWHAT ACTIVE SEABREEZE CIRCULATION SETTING UP FURTHER
SOUTH RESULTING IN SCATTERED THUNDERSTORMS FORMING ALONG THE
SEABREEZE FRONT...DEVELOPING MOSTLY ACROSS INLAND AREAS NEAR THE
COAST BY MIDDAY SHIFTING INLAND THROUGH LATE THIS AFTERNOON. LATEST
MODEL SOUNDINGS DEPICT A IMPRESSIVE MOISTURE COLUMN SETTING UP LATER
TODAY AND OVERNIGHT WITH PWATS STARTING OUT AROUND 1.4 INCHES AT 12Z
TODAY CLIMBING TO 2.10 BY 12Z TUE MOSTLY OVER NORTHERN AND EASTERN
SECTIONS OF THE CWFA. WITH THIS WILL MAKE A FEW ADJUSTMENT TO THE
CURRENT FORECAST GENERALLY SHOWING SCATTERED COVERAGE OF SHOWERS AND
THUNDERSTORMS OVER COASTAL AND LOWER SECTIONS OF THE CWFA EARLY THIS
AFTERNOON FOLLOWED BY MORE COVERAGE OVERNIGHT...MOVING IN FROM THE
NORTH. FOR NOW WILL MENTION A FEW STRONG TO SEVERE STORMS WILL BE
POSSIBLE WITH THE NORTHERLY FLOW OVERNIGHT WITH A MORE GENERAL
THUNDERSTORM FORECAST EARLIER IN THE DAY CLOSER TO THE COAST. LATEST
THINKING FROM SPC PLACES MUCH OF THE CWFA UNDER A SLIGHT RISK WITH
THE CONVECTION MOVING SOUTHWARD OVERNIGHT. FOR TEMPS WILL LEAN
TOWARDS THE WARMER MAV GUIDANCE THROUGH TONIGHT DUE TO THE INCREASED
SUBSIDENCE FROM THE WEST. 32/EE

THE WET MICROBURST RISK FOR TODAY IS MODERATE.

FOR TUESDAY THROUGH WEDNESDAY NIGHT...THE AXIS OF A MID/UPPER TROF
REMAINS OVER THE EASTERNMOST STATES WITH MID/UPPER RIDGING OVER THE
SOUTHERN PLAINS EXTENDING EASTWARD INTO THE REGION.  ABUNDANT DEEP
LAYER MOISTURE WILL BE IN PLACE WITH PRECIPITABLE WATER VALUES NEAR
2.2 INCHES...ABOUT 135 PERCENT OF NORMAL...THROUGH WEDNESDAY NIGHT.
A SURFACE RIDGE CONTINUES OVER THE NORTHERN GULF PROMOTING A
SOUTHWESTERLY LOW LEVEL FLOW WITH AFTERNOON SEA BREEZE DEVELOPMENT
EACH DAY.  A CONCERN IS THAT MODEL GUIDANCE HAS BEEN HINTING AT MCS
DEVELOPMENT IN THE PERSISTENT DEEP LAYER NORTHWESTERLY FLOW WHICH
COULD BRING AFTERNOON TO NOCTURNAL CONVECTION INTO THE FORECAST AREA
BUT DIFFICULT AT THIS POINT TO DETERMINE TIMING AND PLACEMENT.  FOR
NOW WILL HAVE LOW END CHANCE POPS OVER THE WESTERNMOST PORTION OF
THE AREA ON TUESDAY...WITH COVERAGE LIMITED BY THE LESS FAVORABLE
CONVECTIVE ENVIRONMENT FROM THE RIDGING ALOFT...INCREASING TO GOOD
CHANCE POPS OVER THE EASTERN PORTION WHERE COVERAGE WILL BE ENHANCED
BY A SHORTWAVE SYSTEM MOVING ACROSS THE SOUTHEAST STATES...AND MAY
ALSO SEE CONVECTION LEFT OVER FROM MCS MENTIONED FOR MONDAY NIGHT.
0-1 KM MLCAPES WILL REACH AROUND 2500 J/KG AND SPC HAS PLACED MUCH
OF THE FORECAST AREA IN A SLIGHT RISK EXCEPT FOR THE WESTERN THIRD
OF THE AREA...WHERE EFFECTS OF RIDGING IS EXPECTED TO LIMIT
CONVECTIVE DEVELOPMENT.  ANY SEVERE STORMS THAT DEVELOP WILL BE OF
THE PULSE VARIETY WITH WIND GUSTS IN EXCESS OF 60 MPH.  SIMILAR
CONDITIONS ARE PRESENT FOR WEDNESDAY EXCEPT THAT WHILE ANOTHER
SHORTWAVE IS EXPECTED TO MOVE ACROSS THE AREA...THIS IS A WEAKER
FEATURE THAN THE ONE MOVING ACROSS THE REGION ON TUESDAY.  THE
EASTERN STATES TROF STRENGTHENS SLIGHTLY ON WEDNESDAY WHICH REDUCES
THE EFFECTS OF THE UPPER RIDGING ON THE AREA AND 0-1 KM MLCAPES ARE
EXPECTED TO REACH 2500-3000 J/KG.  WILL CONTINUE WITH CHANCE POPS
FOR THE AREA FOR WEDNESDAY AND LIKE TUESDAY THERE WILL BE THE
POTENTIAL FOR STRONG TO POSSIBLY SEVERE STORM DEVELOPMENT.  THE
STRONGER STORMS THROUGH THE PERIOD WILL BE CAPABLE OF PROLIFIC
LIGHTNING AND HEAVY DOWNPOURS AS WELL.  AFTERNOON HEAT INDICES WILL
BE 102-107 BOTH DAYS THOUGH A FEW SPOTS MAY HIT AROUND 108 BUT NOT
SUFFICIENT COVERAGE FOR A HEAT ADVISORY...AT LEAST AT THIS TIME. /29

.LONG TERM (THURSDAY THROUGH SUNDAY)...THE LONGWAVE TROF WEAKENS
THROUGH THURSDAY NIGHT LEAVING THE FORECAST AREA MAINLY UNDER THE
INFLUENCE OF THE EASTERN EXTENSION OF THE SOUTHERN PLAINS UPPER
RIDGE.  A SURFACE RIDGE PERSISTS OVER THE NORTHERN GULF AND
MAINTAINS A SOUTHERLY FLOW WITH SCATTERED CONVECTION EXPECTED WITH
THE SEA BREEZE DEVELOPMENT EACH DAY.  DEEP LAYER MOISTURE REMAINS
ELEVATED EARLY ON IN THE PERIOD...WITH PRECIPITABLE WATER VALUES
NEAR 2.2 INCHES THOUGH DECREASES SOMEWHAT TO AROUND 2 INCHES INTO
THE WEEKEND DUE TO INCREASING SUBSIDENCE EFFECTS.  AFTERNOON HEAT
INDICES WILL BE GENERALLY 100-106 EACH DAY. /29

.MARINE...SFC RIDGE MAINTAINS OVER MUCH OF THE NORTHERN GULF THROUGH
THE FORECAST PD. WEAK FRONTAL BOUNDARY STALLED OVER INTERIOR
SECTIONS OF AL AND MS COMBINED WITH STRONG SFC RIDGE OVER THE
NORTHERN GULF...ALONG WITH GOOD AFTERNOON HEATING INLAND...RESULTS
IN A MODERATE SW FLOW OVER THE MARINE AREA THIS AFTERNOON AND EARLY
TONIGHT. GENERALLY A WEST TO SOUTHWEST FLOW CONTINUES THROUGH THE
WEEK WITH HIGHER WINDS AND SEAS MOSTLY FROM THE SW DURING THE
AFTERNOON AND EARLY EVENING HOURS. SEAS MOSTLY AROUND 2 FEET THROUGH
FORECAST PD BUILDING TO 3 FEET AT TIMES EACH AFTERNOON MOSTLY OVER
THE NORTHERN HALF OF THE MARINE AREA DUE TO DAYTIME HEATING AND
BETTER SEABREEZE CIRCULATIONS. BAYS AND INLAND WATERWAYS WILL BE
MOSTLY A LIGHT TO MODERATE CHOP THROUGH THE FORECAST PD. IF STRONG
IMPULSE/MCS HOLDS TOGETHER OVERNIGHT THERE COULD BE A FEW STRONG
THUNDERSTORMS MOVING SOUTHWARD TOWARDS THE COAST AND OFFSHORE
OVERNIGHT TONIGHT. 32/EE

.AVIATION...[12Z ISSUANCE]...VFR TO MVFR CONDITIONS THROUGH 12Z TUE.
LOWER CEILINGS WILL BE MAINLY IN AND AROUND SCATTERED SHOWERS AND
THUNDERSTORMS OCCURRING MOSTLY DURING THE AFTERNOON AND EARLY
EVENING HOURS NEAR THE COAST FOLLOWED BY MORE CONVECTION MOVING DOWN
FROM THE NORTH OVERNIGHT. MOSTLY A WEST TO SOUTHWEST WIND FLOW AT 5
TO 10 KNOTS EARLY TODAY BECOMING MOSTLY SOUTHWEST AT 8 TO 12 KNOTS
WITH POSSIBLE HIGHER GUSTS BY MID TO LATE AFTERNOON THEN BECOMING
WEST AT 4 TO 6 KNOTS LATER THIS EVENING AND OVERNIGHT OR THROUGH 12Z
TUE. 32/EE

.FIRE WEATHER...WHILE AFTERNOON RELATIVE HUMIDITIES REMAIN ABOVE
CRITICAL LEVELS THROUGH THE WEEK...FREQUENT LIGHTNING AND BRIEF
STRONG WIND GUSTS OF VARYING DIRECTION WILL ACCOMPANY SCATTERED
STORMS THAT DEVELOP EACH DAY.  DAILY DISPERSION VALUES WILL BE
GENERALLY GOOD THROUGH WEDNESDAY. PATCHY LIGHT FOG IS POSSIBLE
DURING THE EARLY MORNING HOURS...BUT IS NOT FORECAST TO BE A
WIDESPREAD CONCERN. /29

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HEAT ADVISORY UNTIL 6 PM MONDAY FOR THE FOLLOWING ZONES:
     LOWER BALDWIN...AND LOWER MOBILE.

FL...HEAT ADVISORY UNTIL 6 PM MONDAY FOR THE FOLLOWING ZONES:
     COASTAL ESCAMBIA...COASTAL OKALOOSA...AND COASTAL SANTA ROSA.

MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jul 30, 10:14 AM CST, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
1114 AM CDT MON JUL 30 2012

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-311200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
1114 AM CDT MON JUL 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE REGION THIS
AFTERNOON...WITH THE BEST COVERAGE LIKELY TO BE OVER THE COASTAL
COUNTIES OF ALABAMA AND NORTHWEST FLORIDA. SOME OF THE STORMS WILL
BECOME STRONG TO SEVERE WITH THE PRIMARY SEVERE THREATS BEING
DAMAGING WINDS IN EXCESS OF 60 MPH AND HAIL UP TO QUARTER SIZE.
THE OTHER STORM THREATS WILL BE TORRENTIAL DOWNPOURS AND FREQUENT TO
NEAR CONTINUOUS LIGHTNING STRIKES. WHILE THE OVERALL THUNDERSTORM
THREAT WILL DIMINISH TONIGHT...A CHANCE FOR STORMS WILL CONTINUE
THROUGH THE OVERNIGHT HOURS AS SMALL UPPER LEVEL DISTURBANCES
APPROACH THE REGION FROM THE NORTH.

A HEAT ADVISORY IS IN EFFECT FOR THE COASTAL COUNTIES THROUGH 6 PM
DUE TO HEAT INDICES REACHING 105 TO 110 DEGREES. FURTHER INLAND...
HEAT INDICES WILL RANGE FROM 103 TO 107 DEGREES.

THERE IS A MODERATE RISK OF RIP CURRENTS FOR THE BEACHES OF ALABAMA
AND NORTHWEST FLORIDA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED TO SCATTERED THUNDERSTORMS CAN BE EXPECTED MOSTLY DURING
THE AFTERNOON AND EVENING HOURS THROUGH THE REMAINDER OF THE WEEK.
GUSTY STRAIGHT LINE WINDS...FREQUENT CLOUD TO GROUND LIGHTNING AND
PERIODS OF VERY HEAVY RAIN WILL BE LIKELY WITH THE STRONGER STORMS.

DANGEROUS HEAT INDEX VALUES RANGING FROM 103 TO 107 DEGREES CAN BE
EXPECTED EACH AFTERNOON THROUGH MUCH OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH SUNDAY.

GMZ630-650-655-670-675-311200-
MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
1114 AM CDT MON JUL 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

A FEW STRONG THUNDERSTORMS WITH WINDS IN EXCESS 34 KNOTS WILL BE
POSSIBLE THIS AFTERNOON AND TONIGHT. THE STRONGER THUNDERSTORMS WILL
BE MOVING SOUTHWARD TOWARDS THE COAST AND OFFSHORE MOSTLY THIS
AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A FEW STRONG THUNDERSTORMS WITH WINDS IN EXCESS 34 KNOTS WILL BE
POSSIBLE OVER THE MARINE AREA THROUGH THE REMAINDER OF THE WEEK.

In the hours before

Local storm report, Jul 30, 12:39 PM CST, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
139 PM CDT MON JUL 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0107 PM     TSTM WND DMG     FORT WALTON BEACH       30.41N 86.62W
07/30/2012                   OKALOOSA           FL   EMERGENCY MNGR

            AN AUTO DEALERSHIP IN FORT WALTON BEACH ON NORTH BEAL
            PARKWAY REPORTED THEIR ROOF WAS BLOWN OFF.

&&

JW
Special weather statement, Jul 30, 1:01 PM CST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
201 PM CDT MON JUL 30 2012

FLZ002-004-301945-
COASTAL ESCAMBIA FL-SANTA ROSA FL-
201 PM CDT MON JUL 30 2012

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN SANTA ROSA AND
SOUTHEASTERN ESCAMBIA COUNTIES IN NORTHWEST FLORIDA...THROUGH 245 PM
CDT...

AT 158 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR FERRY PASS...
OR 5 MILES SOUTHWEST OF FLORIDATOWN...AND MOVING SOUTH AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MIDWAY...             WOODLAWN BEACH...     TIGER POINT...
  PEA RIDGE...          MULAT...              FLORIDATOWN...
  ORIOLE BEACH...       GULF BREEZE...        BAGDAD...

THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 10 AND 28.

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.
SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM.

&&
Local storm report, Jul 30, 2:00 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
300 PM CDT MON JUL 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0256 PM     TSTM WND DMG     5 W HOLT                30.72N 86.83W
07/30/2012                   SANTA ROSA         FL   BROADCAST MEDIA

            TREES REPORTED DOWN NEAR ON INTERSTATE 10 NEAR MILE
            MARKER 40.

0210 PM     TSTM WND DMG     5 W HOLT                30.72N 86.83W
07/30/2012                   SANTA ROSA         FL   BROADCAST MEDIA

            TREES REPORTED DOWN ALONG INTERSTATE 10 NEAR MILE MARKER
            40.

&&

JW
Local storm report, Jul 30, 2:04 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
304 PM CDT MON JUL 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     TSTM WND DMG     MILLIGAN                30.75N 86.64W
07/30/2012                   OKALOOSA           FL   BROADCAST MEDIA

            TREES REPORTED DOWN NEAR THE INTERSECTION OF STATE ROUTE
            4 AND US 90.

&&

JW
Local storm report, Jul 30, 2:06 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
306 PM CDT MON JUL 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     TSTM WND DMG     NICEVILLE               30.52N 86.48W
07/30/2012                   OKALOOSA           FL   BROADCAST MEDIA

            TREE DOWN IN FRONT YARD OF RESIDENCE

&&

JFB
Local storm report, Jul 30, 2:14 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
314 PM CDT MON JUL 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     TSTM WND DMG     DESTIN                  30.39N 86.48W
07/30/2012                   OKALOOSA           FL   PUBLIC

            TREES REPORTED DOWN IN DESTIN

&&

JFB

The radar

The Mobile radar (KMOB), 61 km away, was scanning. The volume nearest the first event began at 20:18 UTC.

Open the radar archive at this moment

Event by event

2 hail, 1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Baldwin

When
July 30, 2:20 PM CST to 2:22 PM CST
Where
Baldwin County, Foley
Measured
52 kt (60 mph) estimated gust
Property damage
$7,000
Reported by
Emergency Manager
Coordinates
30.420, -87.680

Winds estimated at 60 mph downed trees and power lines near the Foley Beach Express.

Hail, Covington

When
July 30, 5:49 PM CST to 5:51 PM CST
Where
Covington County, 5 mi SW of Andalusia
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
31.249, -86.540

Hail, Covington

When
July 30, 6:59 PM CST to 7:01 PM CST
Where
Covington County, Heath
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
31.350, -86.470

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2012Every state in 2012This day in weather historyWarnings in Alabama, July 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 406742, 406743, 406744.